Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

January 11, 2016Lewis County, New York

NWS Buffalo, NY issued this special weather statement at Jan 11, 2016, 10:28 AM EST for Lewis County, New York. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 11, 2016, 10:28 AM EST (15:28 UTC)
Expired
Jan 11, 2016, 12:00 PM EST
In force
92 min
Issued by
NWS Buffalo, NY

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 6 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1392 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

781 
WWUS81 KBUF 111528
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1028 AM EST MON JAN 11 2016
 
NYZ006>008-111700-
LEWIS-JEFFERSON-OSWEGO-
1028 AM EST MON JAN 11 2016

...A BAND OF HEAVY LAKE EFFECT SNOW WILL IMPACT LEWIS...SOUTHERN
JEFFERSON AND NORTHEASTERN OSWEGO COUNTIES...

AT 1026 AM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL
RATES OF 3 INCHES PER HOUR OR MORE WAS LOCATED FROM SANDY CREEK TO
ADAMS AND INLAND ACROSS THE TUG HILL TO LOWVILLE AND THE WESTERN
SLOPES OF THE ADIRONDACKS. THIS BAND IS EXPECTED TO REMAIN NEARLY
STATIONARY THROUGH MIDDAY.
 
LOCATIONS IMPACTED INCLUDE...

SANDY CREEK...CARTHAGE...LOWVILLE...PULASKI...ADAMS...SELKIRK SHORES
STATE PARK...HIGHMARKET...BARNES CORNERS AND BRANTINGHAM.

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 36 AND 44.
 
TRAVEL WILL BE VERY DIFFICULT WITHIN THIS BAND OF HEAVY LAKE EFFECT
SNOW. EXPECT NEAR ZERO VISIBILITY AND DEEP SNOW ON ROADWAYS. SOME
SECONDARY AND SIDE ROADS MAY BE NEARLY IMPASSABLE AT TIMES.

LAT...LON 4360 7514 4352 7640 4390 7622 4386 7623
      4385 7620 4391 7612 4404 7516 4363 7511

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 11, 7:53 AM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Jan 11, 7:53 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
753 AM EST MON JAN 11 2016

.SYNOPSIS...
HEAVY LAKE EFFECT SNOW WILL CONTINUE EAST OF LAKES ERIE AND ONTARIO
THROUGH THE DAY. A PASSING CLIPPER SYSTEM WILL BRING WIDESPREAD
LIGHT SNOW TUESDAY WITH LOCALLY HEAVY LAKE EFFECT SNOW REDEVELOPING
EAST OF THE LAKES TUESDAY NIGHT AND CONTINUING THROUGH AT LEAST
THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE OVER SOUTHWESTERN QUEBEC WILL CONTINUE TRACKING FURTHER
NORTH ACROSS QUEBEC PROVINCE TODAY. THIS LOW PUSHED A STRONG COLD
FRONT ACROSS THE REGION THIS EVENING... WITH MUCH COLDER AIR
FLOODING ACROSS THE AREA THROUGH MONDAY.

LAKE EFFECT ACTIVITY IS EXPECTED TO STRENGTHEN AND CONTINUE THROUGH
THE DAY TODAY.

OFF LAKE ERIE...LAKE EFFECT SNOW IS EXPECTED TO REMAIN IN THE SAME
GENERAL AREA ACROSS THE WESTERN SOUTHERN TIER AND PICKING UP SOME IN
INTENSITY THIS MORNING AS LAKE EQUILIBRIUM LEVELS RISE TO 10-11
KFT 850MB TEMPS SETTLE IN AROUND -18C. AN UPSTREAM CONNECTION TO
SOUTHERN LAKE MICHIGAN AND THE FLOW SLOWLY BECOMING MORE WSW (LONGER
FETCH) SHOULD HELP GIVE A BOOST TO THE LAKE ERIE SNOWFALL RATES.
GIVEN THE INCREASINGLY FAVORABLE SETUP...SNOW AMOUNTS OF A LITTLE
OVER A FOOT STILL APPEAR TO BE A GOOD BET WITHIN THE MOST PERSISTENT
SNOWS IN THIS AREA TODAY... WITH ADVISORY-LEVEL ACCUMULATIONS OF 4
TO 8 INCHES LIKELY MAKING IT AS FAR EAST AS NORTHWESTERN PORTIONS OF
ALLEGANY COUNTY. AS WE GET INTO THE AFTERNOON...THE LOW LEVEL FLOW
WILL BEGIN TO BACK MORE WEST-SOUTHWESTERLY AS SURFACE-BASED RIDGING
AND DRIER AIR NOSES NORTHWARD FROM THE OHIO VALLEY...AND AS A
CLIPPER SYSTEM DIVES INTO THE UPPER GREAT LAKES. THIS SHOULD RESULT
IN THE LAKE SNOWS MOVING NORTHWARD INTO THE BUFFALO SOUTHTOWNS
DURING THE AFTERNOON AND WEAKENING SOME...BEFORE DRIFTING FURTHER
NORTH ACROSS THE NIAGARA FRONTIER MONDAY EVENING. IT LOOKS LIKE
NORTHERN ERIE COUNTY AND PORTIONS OF GENESEE COUNTY COULD SEE AS
MUCH AS 3 TO 6 INCHES OF ACCUMULATION OUT OF THIS LAKE SNOW BAND BY
THIS EVENING. THE LAKE SNOW BAND WILL MOVE TO THE NORTH ACROSS
NIAGARA COUNTY AND WEAKEN AS BOUNDARY LAYER WINDS BECOME SOUTHERLY.
Y DAYBREAK ON TUESDAY...THERE MAY BE A FRACTION OF AN INCH OF SNOW
ACROSS ALL OF WESTERN NEW YORK AS THE CLIPPER SYSTEM APPROACHES.

OFF LAKE ONTARIO...LAKE EFFECT SNOW WILL CONTINUE IN A WEST-
SOUTHWESTERLY FLOW...THEN INTENSIFYING AND SHIFTING A LITTLE FURTHER
SOUTH ACROSS THE TUG HILL REGION AS THE LOW LEVEL FLOW VEERS MORE
WESTERLY...AND THE AIRMASS GROWS COLDER...MOISTURE DEEPENS AND
EQUILIBRIUM LEVEL RISE TO AROUND 13KFT. THE LAKE SNOWS SHOULD
CONTINUE ACROSS THE TUG HILL REGION RIGHT THROUGH THE DAY... WITH
JUST SOME SUBTLE WOBBLES IN BAND POSITION FROM TIME TO TIME.

AS LAKE INDUCED LIFT AND THE DEPTH OF THE COLD AIR CONCENTRATES ON
THIS REGION OF LIFT /HIGHEST OMEGA COINCIDENT WITH DENDRITIC SNOW
GROWTH MAX/ THERE WILL BE A POTENTIAL FOR SOME THUNDERSNOW AT TIMES.
SNOWFALL RATES MAY LOCALLY PUSH 2 TO 4 INCHES AN HOUR AT TIMES
DURING THE DAY AS THE CONDITIONS BECOME OPTIMAL AND UPSTREAM
INTERACTION WITH NORTHERN LAKE HURON AND GEORGIAN BAY ARE WELL
ESTABLISHED. TOTAL ACCUMULATIONS OF TWO TO THREE FEET APPEAR LIKELY
WITHIN THE MOST PERSISTENT SNOWS ACROSS THE EASTERN LAKE ONTARIO
REGION THROUGH TONIGHT...FOR WHICH LAKE EFFECT SNOW WARNINGS WILL
OBVIOUSLY REMAIN IN PLACE. THE LAKE SNOW BAND WILL MOVE TO THE NORTH
DURING THE NIGHT AS BOUNDARY LAYER WINDS BECOME SOUTHERLY AFTER
MIDNIGHT. THIS WILL REORIENT ANY LAKE EFFECT SNOW TO THE HEAD OF THE
SAINT LAWRENCE RIVER...AND MAINLY ON THE CANADIAN SIDE AT THAT.

TEMPERATURE-WISE...IT WILL BE MUCH COLDER WITH TEMPERATURES IN THE
MID TEENS TO LOWER 20S ACROSS TEE REGION TODAY...TEN BACK TO THE
TEENS OR UPPER SINGLE NUMBERS OVERNIGHT TONIGHT.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
TUESDAY....STRONG SHORTWAVE AND ASSOCIATED ARCTIC FRONT WILL PUSH
QUICKLY ACROSS WESTERN AND CENTRAL NEW YORK BRINGING A GENERALIZED
SNOWFALL. OVERALL WIND DRIVEN SNOW FROM THIS SYSTEM ON THE LIGHTER
SIDE PROBABLY AN INCH OR TWO WITH THE POTENTIAL FOR PERHAPS UP TO 4
INCHES EAST OF THE LAKES WITH THE HELP OF SOME LAKE ENHANCEMENT.
SHORT DURATION HEADLINE MAY BE NEEDED WITH A PERIOD OF LOW
VISIBILITIES IN BLOWING SNOW BEHIND THE FRONT WITH WIND GUSTS OF 30
TO 40 MPH.

TUESDAY NIGHT AND WEDNESDAY...LAKE PARAMETERS BECOME INCREASINGLY
FAVORABLE FOR SIGNIFICANT SNOWS SOUTHEAST OF THE LAKES IN A GENERAL
280-290 FLOW REGIME. 850 MB TEMPERATURES DROPPING TO NEAR -18C WILL
CERTAINLY GENERATE EXTREME OVER-LAKE INSTABILITY WITH LAKE INDUCED
EQUILIBRIUM LEVELS NEARING 18K FEET. MODEL SOUNDINGS KEEP THE
DENDRITIC GROWTH ZONE PEGGED WITHIN THE CLOUD LAYER WHICH WILL LIKELY
YIELD SNOWFALL RATES IN EXCESS OF 2 INCHES PER HOURS FOR AN EXTENDED
PERIOD OF TIME. LAKE EFFECT SNOW WATCHES HAVE BEEN ISSUED FOR AREAS
SOUTHEAST OF THE LAKES DURING THIS TIME PERIOD.

WEDNESDAY NIGHT...THE LAKE SNOWS WILL GRADUALLY SHIFT NORTHWARD AS
THE FLOW BACKS IN RESPONSE TO AN APPROACHING SHORTWAVE. THIS MAY
BRING SOME DECENT SNOWFALL VERY CLOSE TO THE BUFFALO AND WATERTOWN
AREAS DEPENDING ON JUST HOW MUCH THE FLOW BACKS.

TEMPERATUREWISE...MID WINTER TEMPERATURES WILL BE FELT ACROSS THE
ENTIRE FORECAST AREA THIS WEEK WITH HIGHS ONLY REACHING INTO THE 20S
TO LOW 30S EACH DAY AND DIPPING INTO THE TEENS EACH NIGHT.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
LAKE EFFECT EVENT NUMBER TWO LOOKS TO WIND DOWN THURSDAY AND
THURSDAY NIGHT AS SURFACE RIDGING...RISING HEIGHTS AND WARM AIR
ADVECTION COMBINE TO LOWER LAKE INDUCED EQUILIBRIUM LEVELS BELOW
5KFT AND RAISE THE SNOW GROWTH LEVEL ABOVE 10KFT THURSDAY NIGHT.
THERE MAY EVEN BE A THREAT FOR SOME FREEZING DRIZZLE ON THE TAIL
END FOR FRIDAY.

LOOKING OUT INTO NEXT WEEKEND...GFS AND ECMWF MODELS SHOW ANOTHER
500MB TROUGH DIGGING DOWN ACROSS THE GREAT LAKES WITH ONE OR MORE
LOWS/WAVES PASSING SOUTHEAST OF THE FORECAST AREA. THIS WOULD FAVOR
A CHANCE OF SOME WIDESPREAD SYNOPTIC SNOW ASSOCIATED SO THIS HAS
BEEN INCLUDED IN THE LATEST FORECAST PACKAGE. TEMPERATURES WILL
REMAIN NEAR OR BELOW NORMAL MID JANUARY LEVELS.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/... WINDS ARE DYING DOWN
ACROSS THE REGION BUT STILL A LITTLE GUSTY FROM THE WEST. AREAS OF
LAKE EFFECT SNOW EAST OF LAKES ERIE AND ONTARIO HAVE FOCUSSED INTO
NARROW BANDS AND LITTLE SNOW OUTSIDE THE LAKE EFFECT AREAS.

EXPECT IFR FLIGHT CONDITIONS IN THE LAKE EFFECT SNOW...IMPACTING
KART FOR THE MOST PART AND KJHW AT TIMES. LAKE SNOW BAND EAST OF LAKE
ERIE WILL MOVE NORTHWARD REACHING KBUF/KIAG BETWEEN 21 AND 03Z THIS
AFTERNOON AND EVENING. OUTSIDE OF THE LAKE EFFECT SNOW... CONDITIONS
WILL GENERALLY IMPROVE TO VFR TODAY.

SYNOPTIC CLIPPER SYSTEM APPROACHES FROM THE WEST TONIGHT WITH MVFR
TO IFR CEILINGS OVERALL AND SNOW FOR ALL AS WELL.

OUTLOOK...
TUESDAY...SNOW LIKELY AND AREAS OF LAKE EFFECT
SNOW...WITH IFR PREVAILING WITHIN ANY SNOW.
WEDNESDAY AND THURSDAY...AREAS OF LAKE EFFECT SNOW/IFR EAST OF THE
LAKES...WITH MVFR/VFR AND SCATTERED SNOW SHOWERS ELSEWHERE.
FRIDAY...MVFR/VFR WITH A CHANCE OF SNOW SHOWERS.

&&

.MARINE...
GALE WARNINGS REMAIN IN EFFECT ON BOTH LAKES ERIE AND ONTARIO
INTO THIS AFTERNOON.

LOOKING A BIT FURTHER AHEAD...ANOTHER PERIOD OF NEAR GALE FORCE
WINDS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING AS A CLIPPER
SYSTEM TRACKS ACROSS THE GREAT LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WATCH FROM TUESDAY AFTERNOON THROUGH
     WEDNESDAY AFTERNOON FOR NYZ019-020-085.
     LAKE EFFECT SNOW WARNING UNTIL 7 PM EST THIS EVENING FOR
     NYZ012-019-020-085.
     LAKE EFFECT SNOW WARNING UNTIL 4 AM EST TUESDAY FOR NYZ006>008.
     LAKE EFFECT SNOW WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
     AFTERNOON FOR NYZ004>006-008.
     LAKE EFFECT SNOW ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     NYZ021.
     LAKE EFFECT SNOW ADVISORY FROM NOON TODAY TO 1 AM EST TUESDAY
     FOR NYZ010-011.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LEZ020.
         GALE WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT
         FOR LEZ040-041.
         GALE WARNING UNTIL 10 AM EST THIS MORNING FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
         LOZ030.
         GALE WARNING UNTIL 10 AM EST THIS MORNING FOR LOZ042-062.
         GALE WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
         AFTERNOON FOR LOZ043>045-063>065.
         GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LOZ043>045-
         063>065.
         GALE WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
         MORNING FOR LOZ042-062.

&&

SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...TMA
LONG TERM...SMITH
AVIATION...WCH
MARINE...WCH
Hazardous weather outlook, Jan 11, 10:00 AM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1000 AM EST MON JAN 11 2016

NYZ001-002-121500-
NIAGARA-ORLEANS-
1000 AM EST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CLIPPER SYSTEM WILL BRING WIDESPREAD LIGHT SNOW TUESDAY AND
TUESDAY NIGHT. A BAND OF HEAVY LAKE ENHANCED SNOW MAY DEVELOP
TUESDAY AFTERNOON AND EVENING ACROSS THE NIAGARA FRONTIER WITH
SIGNIFICANT ACCUMULATIONS. INCREASING WIND SPEEDS LATER TUESDAY
AND TUESDAY NIGHT WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED
VISIBILITIES AND VERY POOR TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-011-121500-
NORTHERN ERIE-GENESEE-
1000 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CLIPPER SYSTEM WILL BRING WIDESPREAD LIGHT SNOW TUESDAY AND
TUESDAY NIGHT. A BAND OF HEAVY LAKE ENHANCED SNOW MAY DEVELOP
TUESDAY AFTERNOON AND EVENING ACROSS THE NIAGARA FRONTIER WITH
SIGNIFICANT ACCUMULATIONS. INCREASING WIND SPEEDS LATER TUESDAY
AND TUESDAY NIGHT WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED
VISIBILITIES AND VERY POOR TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ021-121500-
ALLEGANY-
1000 AM EST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CLIPPER SYSTEM WILL BRING WIDESPREAD LIGHT SNOW TUESDAY AND
TUESDAY NIGHT. A BAND OF HEAVY LAKE ENHANCED SNOW MAY DEVELOP
TUESDAY AFTERNOON AND EVENING ACROSS THE SOUTHERN TIER WITH
SIGNIFICANT ACCUMULATIONS. INCREASING WIND SPEEDS LATER TUESDAY
AND TUESDAY NIGHT WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED
VISIBILITIES AND VERY POOR TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-020-085-121500-
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
1000 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-121500-
WYOMING-
1000 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CLIPPER SYSTEM WILL BRING A GENERAL LIGHT SNOW TUESDAY. ANOTHER
ROUND OF MODERATE TO POSSIBLY HEAVY LAKE EFFECT SNOW IS EXPECTED
TO DEVELOP TUESDAY NIGHT BEHIND THIS SYSTEM AND LAST THROUGH
WEDNESDAY. INCREASING WIND SPEEDS LATER TUESDAY AND TUESDAY NIGHT
WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES AND
VERY POOR TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-014-121500-
MONROE-ONTARIO-
1000 AM EST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ013-121500-
LIVINGSTON-
1000 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-121500-
WAYNE-NORTHERN CAYUGA-
1000 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-121500-
JEFFERSON-
1000 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-008-121500-
OSWEGO-LEWIS-
1000 AM EST MON JAN 11 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST TUESDAY...
...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-121500-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1000 AM EST MON JAN 11 2016

...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-SLZ022-121500-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
1000 AM EST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-121500-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
1000 AM EST MON JAN 11 2016

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042-062-121500-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
1000 AM EST MON JAN 11 2016

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Jan 11, 10:22 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1022 AM EST MON JAN 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     SNOW             SILVER CREEK            42.54N  79.17W
01/11/2016  M7.0 INCH        CHAUTAUQUA         NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1600125

AR
Local storm report, Jan 11, 10:23 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1023 AM EST MON JAN 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             EDEN                    42.65N  78.90W
01/11/2016  M8.0 INCH        ERIE               NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1600126

AR
Local storm report, Jan 11, 10:24 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1024 AM EST MON JAN 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     SNOW             GLENFIELD               43.71N  75.40W
01/11/2016  M6.0 INCH        LEWIS              NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1600128

AR
Local storm report, Jan 11, 10:25 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1025 AM EST MON JAN 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             2 SE GLENWOOD           42.60N  78.64W
01/11/2016  M5.5 INCH        ERIE               NY   COCORAHS

            24 HOUR SNOWFALL.

&&

EVENT NUMBER BUF1600129

AR
Special weather statement, Jan 11, 10:25 AM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1025 AM EST MON JAN 11 2016

NYZ012-019-020-085-111645-
SOUTHERN ERIE-CATTARAUGUS-CHAUTAUQUA-WYOMING-
1025 AM EST MON JAN 11 2016

...A BAND OF HEAVY LAKE EFFECT SNOW WILL IMPACT NORTHEASTERN
CHAUTAUQUA...WYOMING...NORTHERN CATTARAUGUS AND SOUTHERN ERIE
COUNTIES...

AT 1021 AM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOW
FALL RATE OF 3 INCHES PER HOUR OR MORE WAS LOCATED FROM SILVER CREEK
TO ANGOLA...THE BOSTON HILLS...AND PORTIONS OF WYOMING COUNTY. THIS
BAND IS EXPECTED TO REMAIN NEARLY STATIONARY THROUGH MIDDAY.

LOCATIONS IMPACTED INCLUDE...
DUNKIRK...FREDONIA...HAMBURG...EAST AURORA...EVANS...BOSTON...EDEN...
SPRINGVILLE...PERRY AND WARSAW.

THIS INCLUDES THE NEW YORK STATE THRUWAY BETWEEN EXITS 59 AND 57...
AND ROUTE 219 FROM BOSTON TO SPRINGVILLE.

TRAVEL WILL BE VERY DIFFICULT WITHIN THIS BAND OF HEAVY LAKE EFFECT
SNOW. EXPECT NEAR ZERO VISIBILITY AND DEEP SNOW ON ROADWAYS. SOME
SECONDARY AND SIDE ROADS MAY BE NEARLY IMPASSABLE AT TIMES.

LAT...LON 4249 7935 4249 7933 4253 7925 4255 7915
      4261 7911 4265 7906 4269 7905 4270 7899
      4273 7895 4278 7856 4278 7849 4279 7848
      4284 7811 4271 7800 4253 7822 4240 7949

HITCHCOCK
Special weather statement, Jan 11, 10:28 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1028 AM EST MON JAN 11 2016

NYZ006>008-111700-
LEWIS-JEFFERSON-OSWEGO-
1028 AM EST MON JAN 11 2016

...A BAND OF HEAVY LAKE EFFECT SNOW WILL IMPACT LEWIS...SOUTHERN
JEFFERSON AND NORTHEASTERN OSWEGO COUNTIES...

AT 1026 AM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL
RATES OF 3 INCHES PER HOUR OR MORE WAS LOCATED FROM SANDY CREEK TO
ADAMS AND INLAND ACROSS THE TUG HILL TO LOWVILLE AND THE WESTERN
SLOPES OF THE ADIRONDACKS. THIS BAND IS EXPECTED TO REMAIN NEARLY
STATIONARY THROUGH MIDDAY.

LOCATIONS IMPACTED INCLUDE...

SANDY CREEK...CARTHAGE...LOWVILLE...PULASKI...ADAMS...SELKIRK SHORES
STATE PARK...HIGHMARKET...BARNES CORNERS AND BRANTINGHAM.

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 36 AND 44.

TRAVEL WILL BE VERY DIFFICULT WITHIN THIS BAND OF HEAVY LAKE EFFECT
SNOW. EXPECT NEAR ZERO VISIBILITY AND DEEP SNOW ON ROADWAYS. SOME
SECONDARY AND SIDE ROADS MAY BE NEARLY IMPASSABLE AT TIMES.

LAT...LON 4360 7514 4352 7640 4390 7622 4386 7623
      4385 7620 4391 7612 4404 7516 4363 7511

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 3:32 AM ESTLake Effect Snow WatchBUFCattaraugus, Cayuga, Chautauqua, Erie, Lewis, Oswego and 1 more12 hr
Jan 11, 6:34 AM ESTGale WatchBUF9 hr
Jan 11, 8:48 AM ESTSpecial Weather StatementBUFWyoming87 min
Jan 11, 8:53 AM ESTSpecial Weather StatementBUFLivingston82 min
Jan 11, 8:57 AM ESTSpecial Weather StatementBUFLewis93 min
Jan 11, 10:25 AM ESTSpecial Weather StatementBUFWyoming80 min
Jan 11, 12:03 PM ESTSpecial Weather StatementBUFLewis117 min
Jan 11, 12:06 PM ESTSpecial Weather StatementBUFErie, Wyoming114 min
Jan 11, 2:24 PM ESTSpecial Weather StatementBUFWyoming81 min
Jan 11, 2:33 PM ESTSpecial Weather StatementBUFLewis87 min
Jan 11, 3:19 PM ESTLake Effect Snow WarningBUFCattaraugus, Cayuga, Chautauqua, Erie, Jefferson, Lewis and 4 more3 days
Jan 11, 3:19 PM ESTLake Effect Snow AdvisoryBUFGenesee, Orleans29 hr
Jan 11, 3:44 PM ESTGale WarningBUF42 hr
Jan 11, 3:58 PM ESTSpecial Weather StatementBUFLewis3 hr
Jan 11, 4:01 PM ESTSpecial Weather StatementBUFErie44 min
Jan 11, 4:53 PM ESTSpecial Weather StatementBUFErie, Genesee82 min
Jan 11, 6:53 PM ESTSpecial Weather StatementBUFErie112 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.